Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 241, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 20, 2016, 8:33 PM EDT for Lowndes County, Georgia. It was in force for 27 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2016, 8:33 PM EDT (00:33 UTC)
- Expired
- Jul 20, 2016, 9:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 35 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 8:44 PM EDT | TSTM WND DMG | 3 S Valdosta, GA | ONE POWER LINE DOWN ALONG BERNICE DRIVE. |
| Jul 20, 8:44 PM EDT | TSTM WND DMG | 3 S Valdosta, GA | ONE TREE DOWN ON GILHARDIN INDUSTRIAL BLVD. |
| Jul 20, 8:44 PM EDT | TSTM WND GST 56 | Valdosta Regional Airpo, GA | 49 KNOT OR 56 MPH GUST MEASURED AT VLD AIRPORT |
| Jul 20, 8:45 PM EDT | TSTM WND DMG | 5 Ssw Valdosta, GA | ONE POWER LINE DOWN AT THE 2300 BLOCK OF INDIAN FORD ROAD. |
| Jul 20, 8:46 PM EDT | TSTM WND DMG | 3 S Valdosta, GA | ONE TREE DOWN ALONG CLYATTVILLE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1967 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871
WUUS52 KTAE 210033
SVRTAE
GAC185-210100-
/O.NEW.KTAE.SV.W.0241.160721T0033Z-160721T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
833 PM EDT WED JUL 20 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LOWNDES COUNTY IN GEORGIA...
* UNTIL 900 PM EDT
* AT 833 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR I-75 AT EXIT
16...OR NEAR LAKE PARK...MOVING SOUTHWEST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAKE PARK...VALDOSTA...VALDOSTA STATE UNIVERSITY...
I-75 AT EXIT 16...REMERTON...DASHER...I-75 AT EXIT 11...
I-75 AT EXIT 5...VALDOSTA REGIONAL AIRPORT...KINDERLOU...
TWIN LAKES AND CLYATTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3080 8313 3077 8314 3063 8314 3064 8336
3066 8337 3068 8340 3067 8341 3069 8342
3070 8345 3075 8348 3077 8345 3078 8346
3082 8345 3081 8343 3083 8342 3084 8335
3086 8334 3086 8318 3080 8311
TIME...MOT...LOC 0033Z 060DEG 25KT 3076 8328
HAIL...<.75IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:01 PM EDT, 5 hours 32 minutes earlier.
Area forecast discussion, Jul 20, 3:01 PM EDT, 5 hours 32 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 301 PM EDT WED JUL 20 2016 .NEAR TERM [Through Tonight]... After a delayed start we are beginning to see convection fire up along the seabreeze. Expect seabreeze activity to be mostly limited to the Florida panhandle. Showers and thunderstorms are also expected to move into the Georgia counties from the northeast. PoPs decrease after sunset, with only 20-30% chance of rain for the eastern third of the area. Lows tonight will be in the mid 70s inland and upper 70s along the coast. .SHORT TERM [Thursday Through Friday Night]... Mid/Upper level height center remains anchored over the southern Plains while another height center is located in the western Atlantic. There is a break in the ridge in the form of an upper trough along the eastern seaboard. At the surface, high pressure will continue to dominate with adjoining high centers across the lower Mississippi River Valley and the Midwest. As the upper trough slides south through Thursday, the southeast CONUS will be placed in an area of increased diffluence aloft. Along with a slight increase in mid/upper level lift and low/mid level moisture, isolated to scattered thunderstorms will be possible. Steering flow will be from the northeast which should pin seabreeze activity to I-10 and southward and favor activity across the western FL Big Bend areas. As well, there are hints of development across northern GA with activity moving into the area from the north. Thermodynamic profiles favor at least some isolated strong to locally damaging wind gusts, which SPC has outlooked our area with a marginal risk of severe weather, favoring damaging wind gusts across the entire CWA. The trough moves east for Friday with the central CONUS ridge building back in. A sharp decrease in mid level moisture will advect in for Friday afternoon which will have an overall decrease in thunderstorm chances Friday. Still, isolated coverage of storms is expected Friday afternoon favoring the typical seabreeze zones and along and south of I-10. For temperatures, NAM MOS appears too low with highs Thursday given its advertisement of higher chances of precipitation and more cloud cover. Leaned this forecast towards the GFS and MOS guidance as this appears more reasonable. 30-40% PoP Thursday and 30% PoP Friday with highs in the mid to perhaps upper 90s for highs. It is noteworthy that most guidance is above 40% for PoPs Thursday. Although not out of the question, I would like to see more of the mid/upper level ingredients further south and west into our CWA. .LONG TERM [Saturday Through Wednesday]... The upper level ridge pattern over the southeast will begin to break down over the weekend, leading to an increase in the coverage of afternoon thunderstorms. Afternoon PoPs will therefore increase to around 50% by Sunday and high temperatures will cool somewhat to the mid 90s inland and upper 80s along the coast. The region will then remain between a ridge positioned over the central plains and another ridge in the western Atlantic through most of the long term period. As such, PoPs in the afternoon are expected to be in the 40- 50% range through Tuesday. Then, on Wednesday, ridging from the western Atlantic will begin building back into the region, which will decrease PoPs and increase high temperatures back to the upper 90s inland. Throughout the period, heat indices should exceed 100 and possibly approach 105. && .AVIATION [Through 18Z Thursday]... VFR conditions will continue through the period with vicinity thunderstorms possible at all sites this afternoon. MVFR fog is possible at ABY, DHN and VLD around sunrise, however, confidence was not high enough to include at this time. && .MARINE... High pressure will continue to dominate the northern Gulf Coast. As a result, winds will generally remain 10 knots or less and seas of 2 feet or less. Isolated to scattered thunderstorms will be possible each day, favoring the overnight periods. && .FIRE WEATHER... Hazardous fire weather conditions are not expected over the next several days. && .HYDROLOGY... Isolated to scattered afternoon and early evening thunderstorms are expected each day. There are no widespread flooding concerns at this time. However, stronger and slower moving storms will have the potential to produce locally heavy rainfall producing ponding or standing of water in low lying and poorly draining areas. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 76 97 75 97 75 / 10 40 30 30 20 Panama City 79 92 78 91 79 / 10 40 20 30 10 Dothan 75 96 74 96 75 / 20 40 30 30 10 Albany 75 98 73 98 74 / 30 40 20 30 10 Valdosta 74 96 73 96 74 / 30 30 20 30 20 Cross City 74 95 73 95 74 / 30 30 30 30 20 Apalachicola 77 90 77 90 78 / 10 20 20 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Weston SHORT TERM...Scholl LONG TERM...King/Scholl AVIATION...Weston MARINE...Scholl FIRE WEATHER...DVD HYDROLOGY...Scholl
In the hours before
Special weather statement, Jul 20, 7:13 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
713 PM EDT WED JUL 20 2016
FLZ019-028-029-202345-
LAFAYETTE FL-INLAND TAYLOR FL-MADISON FL-
713 PM EDT WED JUL 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TAYLOR...
NORTHWESTERN LAFAYETTE AND SOUTHEASTERN MADISON COUNTIES UNTIL 745 PM
EDT...
AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MADISON...MOVING SOUTHWEST
AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEE...BUCKVILLE...HOPEWELL...DAY...MAYO JUNCTION AND CHANCEY.
LAT...LON 3035 8321 3031 8321 3029 8323 3026 8324
3025 8325 3025 8324 3023 8325 3023 8324
3011 8330 3031 8361 3048 8333 3038 8319
3035 8319
TIME...MOT...LOC 2313Z 042DEG 17KT 3037 8331
42-DVDSpecial weather statement, Jul 20, 7:30 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
730 PM EDT WED JUL 20 2016
GAZ131-148-210000-
IRWIN GA-BERRIEN GA-
730 PM EDT WED JUL 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR BERRIEN AND SOUTHEASTERN IRWIN
COUNTIES UNTIL 800 PM EDT...
AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ALAPAHA...OR 10 MILES NORTHWEST OF
WILLACOOCHEE...MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NASHVILLE...ALAPAHA...WEBER...GLORY...BANNOCKBURN...
GLADYS AND BERRIEN CO A/P.
LAT...LON 3115 8304 3116 8330 3141 8328 3159 8323
3162 8305 3161 8306 3156 8306 3152 8309
3148 8311 3147 8314 3146 8315 3140 8314
3139 8312 3136 8311 3133 8306 3130 8306
3128 8304 3121 8305
TIME...MOT...LOC 2330Z 014DEG 13KT 3143 8318
42-DVDSpecial weather statement, Jul 20, 7:55 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
755 PM EDT WED JUL 20 2016
GAZ147-148-210030-
COOK GA-BERRIEN GA-
755 PM EDT WED JUL 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERRIEN AND CENTRAL COOK
COUNTIES UNTIL 830 PM EDT...
AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ENIGMA...OR 12 MILES SOUTHEAST OF TIFTON...
MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NASHVILLE...ADEL...SPARKS...ENIGMA...ALAPAHA...LACONTE...MASSEE...
COTTLE AND BERRIEN CO A/P.
LAT...LON 3114 8316 3115 8346 3136 8342 3136 8341
3138 8341 3138 8340 3139 8340 3139 8338
3140 8338 3140 8337 3144 8337 3145 8322
3115 8316
TIME...MOT...LOC 2355Z 356DEG 13KT 3137 8333
42-DVDSpecial weather statement, Jul 20, 8:22 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
822 PM EDT WED JUL 20 2016
GAZ160-210045-
LOWNDES GA-
822 PM EDT WED JUL 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOWNDES COUNTY UNTIL 845
PM EDT...
AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF MAYDAY...OR 9 MILES EAST OF
VALDOSTA...MOVING SOUTHWEST AT 10 MPH.
WINDS NEAR 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE PARK...VALDOSTA...VALDOSTA STATE UNIVERSITY...I-75 AT EXIT 16...
REMERTON...DASHER...I-75 AT EXIT 11...I-75 AT EXIT 5...
VALDOSTA REGIONAL AIRPORT AND TWIN LAKES.
LAT...LON 3085 8309 3083 8309 3083 8310 3080 8310
3080 8313 3077 8314 3076 8313 3069 8314
3063 8320 3063 8325 3084 8336 3085 8335
3088 8337 3095 8312 3085 8305
TIME...MOT...LOC 0022Z 058DEG 7KT 3084 8314
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:22 PM EDT | Special Weather Statement | TAE | Lowndes | 23 min |
| Jul 20, 8:58 PM EDT | Special Weather Statement | TAE | Lowndes | 32 min |
| Jul 20, 8:59 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 31 min |
| Jul 21, 1:43 PM EDT | Special Weather Statement | TAE | Colquitt | 47 min |
| Jul 21, 1:53 PM EDT | Special Weather Statement | TAE | Thomas | 52 min |
| Jul 21, 1:58 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Thomas | 47 min |
| Jul 21, 2:05 PM EDT | Severe Thunderstorm Warning | TAE | Worth | 40 min |
| Jul 21, 2:29 PM EDT | Severe Thunderstorm Warning | TAE | Thomas | 31 min |
| Jul 21, 3:07 PM EDT | Special Weather Statement | TAE | Turner | 23 min |
| Jul 21, 3:12 PM EDT | Severe Thunderstorm Warning | TAE | Turner | 24 min |
| Jul 21, 3:23 PM EDT | Severe Thunderstorm Warning | TAE | Lee | 17 min |
| Jul 21, 3:52 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Mitchell | 53 min |
| Jul 21, 4:04 PM EDT | Areal Flood Advisory | TAE | Baker, Calhoun, Dougherty, Lee, Mitchell, Terrell and 1 more | 116 min |
| Jul 21, 4:42 PM EDT | Special Weather Statement | TAE | Baker, Calhoun, Early | 48 min |
| Jul 21, 5:28 PM EDT | Areal Flood Advisory | TAE | Calhoun, Clay, Early, Miller, Quitman, Randolph and 1 more | 2 hr |
| Jul 21, 5:29 PM EDT | Special Weather Statement | TAE | Clay, Early | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.